From San Jose, California, USA:
My eight and a half year old daughter, who has had type 1 diabetes for three and half years, was just recently diagnosed with ADHD, and both her diabetes doctor and pediatrician say that the medication for the ADHD will cause her blood sugars to go completely out of control. Do you have any suggestions? She is having a real hard time paying attention in class and has already been held back once in first grade so any information at all would be greatly appreciated.
We have many children in our practice, adolescents and young adults as well, who have ADHD, and take standard ADHD medications for many years without any problems related to glucose control. So, I'm puzzled by the advice that you received. I would agree that treating the ADHD is critically important and may actually help with the treatment of diabetes at the same time that it helps with learning in school, homework and general behavior issues.
Original posting 2 Jan 2002
Posted to ADHD
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.